COOK INC SPECTRUM TURBO-JECT ANTIBIOTIC POWER INJECTABLE PICC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Codes |
Crack (1135); Fluid/Blood Leak (1250); Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/27/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Procode: additional code = ljs.Initial reporter occupation: occupation: clinical technology manager.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
Event or Problem Description
It was reported three spectrum turbo-ject antibiotic power injectable picc devices cracked at the hub.As a result, the patient required an additional, outpatient procedure to replace with device with a competitor's product.No other adverse effects were reported for this incident.
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Additional details were provided by the user facility including specific dates of incidents and lot numbers.This report will capture an event that occurred on 27mar2022 with a turbo-ject® single lumen minocycline/rifampin power-injectable picc from lot 13808654.It was clarified that in this incident, the device "needed to be over the wired." other incidents are reported under the following patient identifiers: (b)(6), (b)(6), 359704, (b)(6), (b)(6), (b)(6), (b)(6), (b)(6), (b)(6), (b)(6), (b)(6), (b)(6), (b)(6), (b)(6), and (b)(6).
Additional Manufacturer Narrative
Event or Problem Description
Additional information provided 13may2022 stated this event resulted in the need for treatment or intervention and caused temporary harm.
Additional Manufacturer Narrative
Investigation ¿ evaluation: (b)(6) hospital informed cook that on (b)(6) 2022 the peripherally inserted central catheter in a upics-3.0-ct-nt-abrm-1110 (spectrum turbo-ject antibiotic power injectable picc) from lot 13808654 was broken.This issue was reported with multiple patients over the past year, and complaints have been opened for each occurrence.The patient required another procedure for a picc line exchange.It was reported that there were no additional adverse effects due to the failure.Reviews of the complaint history, device history record (dhr), quality control, and instructions for use (ifu), as well as a visual inspection and functional test of unused product, were conducted during the investigation.The complaint device was not returned; however, 13 unopened devices from lot 13808654 were returned for evaluation.All 13 devices were checked with a wire guide, all connections were manually pull tested, and the hubs were tested for leaks.No issue was found with any of the 13 unused devices.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot (13808654) and the related subassembly lots revealed no relevant non-conformances.A database search identified one other event reported from the same hospital for the same failure.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The product ifu (t_upicabrm_rev2) ¿cook spectrum turbo-ject peripherally inserted central venous catheters with micropuncture peel-away introducers¿ provides the following information to the user related to the reported failure mode: ¿intended use: the maximum pressure limit setting for power injectors used with the spectrum turbo-ject picc may not exceed 325 psi and the flow rate may not exceed the masimum flow rate indicated, as shown on the following table.Warningsthe safe and effective use of turbo-ject picc lines with power injector pressures set above 325 psi has not been established.Do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.To safely use turbo-ject picc lines with a power injector, the technician/health care professional must verify prior to use that the maximum pressure limit is set at or below 325 psi and that the maximum flow rate is at or below that which is listed on the catheter.Dynamic and statis pressure test results are shown in the following table.[3fr single hub has a 0.52 ml priming volume, 2ml/sec labeled flow rate, 123 psi maximum flow, 249 psi 37 degrees celsius average static burst water pressure, 237-258 psi 37 degrees celsius range static burst pressure.] *maximum flow rate pressures are determined with pump safety cut-off set at 325 psi, using contrast media with a viscosity of 11.8 cp.**static burst pressure is the failure point of the catheter when totally occluded.Warning: power injector machine pressure limiting feature may not prevent over pressurization of an occluded catheter.¿ precautions if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.Patient movement can case catheter tip displacement.Catheters places via an antecubital vein have shown tip movement of up to 10 cm with motion of the extremity.Catheter size should be as small as the use will allow.Instructions for use: power injection procedure: 2.Remove any injection/needless caps from the spectrum turbo-ject picc.3.Attach a 10ml (or larger) syringe filled with sterile normal saline to the hub of the extension tube to be used for power injection.4.Ensure adequate blood return and flush catheter vigorously with the entire 10 ml of sterile normal saline to ensure lumen patency.Warning: failure to ensure patency of the catheter lumen prior to injection may result in catheter failure.5.Remove syringe and attach power injection device to the catheter using the manufacturer¿s recommendations.6.Conduct study using the power injector, making sure not to exceed the maximum flowrate or pressure limit for the catheter.7.Disconnect the power injection device and flush the catheter again with 10 ml of sterile normal saline.8.Place a new injection/needeless cap on the spectrum turbo-ject picc, flush and lock the catheter with saline or heparinized saline per institutional protocol.¿ how supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if packaging is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the available information, inspection of returned unused devices, and the results of the investigation, the root cause of this event is related to device design.Appropriate measures have been taken to address this failure mode.A capa was previously opened to further investigate this failure mode.Corrective actions have since been implemented following the manufacture of this device.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.